Alert archive / West Virginia / Wind Advisories in 2025
Wind Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Mar 15, 2025, 2:57 AM EDT for Buchanan County, Dickenson County, Virginia; 8 counties in West Virginia. It took effect at Mar 15, 2025, 11:00 AM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 2:57 AM EDT (06:57 UTC)
- In effect from
- Mar 15, 2025, 11:00 AM EDT
- Expired
- Mar 16, 2025, 2:00 PM EDT
- In force
- 27 hr
- Issued by
- NWS Charleston, WV
Counties Buchanan County, VA, Dickenson County, VA, Fayette County, WV, McDowell County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 7.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615 WWUS71 KRLX 150657 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 257 AM EDT Sat Mar 15 2025 VAZ003-004-151500- /O.NEW.KRLX.WI.Y.0006.250315T1500Z-250316T1200Z/ Dickenson-Buchanan- Including the cities of Grundy, Clintwood, and Vansant 257 AM EDT Sat Mar 15 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. Locally stronger gusts possible along and downwind of higher terrain. * WHERE...Buchanan and Dickenson Counties. * WHEN...From 11 AM this morning to 8 AM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-522-523-526-151500- /O.NEW.KRLX.WI.Y.0006.250316T0000Z-250316T1800Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 257 AM EDT Sat Mar 15 2025 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...From 8 PM this evening to 2 PM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ MEK
6 follow-up statements
202 WWUS71 KRLX 151403 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1003 AM EDT Sat Mar 15 2025 VAZ003-004-160100- /O.CON.KRLX.WI.Y.0006.250315T1500Z-250316T1200Z/ Dickenson-Buchanan- Including the cities of Vansant, Grundy, and Clintwood 1003 AM EDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. Locally stronger gusts possible along and downwind of higher terrain. * WHERE...Buchanan and Dickenson Counties. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-522-523-526-160100- /O.CON.KRLX.WI.Y.0006.250316T0000Z-250316T1800Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 1003 AM EDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...From 8 PM this evening to 2 PM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ RPY
967 WWUS71 KRLX 160001 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 801 PM EDT Sat Mar 15 2025 VAZ003-004-160815- /O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1200Z/ Dickenson-Buchanan- Including the cities of Grundy, Clintwood, and Vansant 801 PM EDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. Locally stronger gusts possible along and downwind of higher terrain. * WHERE...Buchanan and Dickenson Counties. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-522-523-526-160815- /O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Harman, and Snowshoe 801 PM EDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...Until 2 PM EDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ JLB
379 WWUS71 KRLX 160710 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 310 AM EDT Sun Mar 16 2025 WVZ033-034-515>519-521-524-525-161500- /O.EXB.KRLX.WI.Y.0006.000000T0000Z-250316T1500Z/ McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-Southeast Fayette-Northwest Nicholas-Northwest Webster- Southeast Pocahontas-Northwest Randolph- Including the cities of Oceana, Bradley, Beckley, Marlinton, War, Webster Springs, Pineville, Summersville, Craigsville, Montgomery, Fayetteville, Cowen, Oak Hill, Sophia, Mullens, Gary, Prosperity, Meadow Bridge, Holly River State Park, Birch River, Welch, and Elkins 310 AM EDT Sun Mar 16 2025 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Northwest Randolph, Northwest Webster, Southeast Pocahontas, Northwest Fayette, Northwest Nicholas, Northwest Raleigh, Southeast Fayette, Southeast Raleigh, McDowell, and Wyoming Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ VAZ003-004-161200- /O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1200Z/ Dickenson-Buchanan- Including the cities of Vansant, Clintwood, and Grundy 310 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Buchanan and Dickenson Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-522-523-526-161500- /O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 310 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northwest Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ MEK
674 WWUS71 KRLX 161142 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 742 AM EDT Sun Mar 16 2025 VAZ003-004-161245- /O.EXP.KRLX.WI.Y.0006.000000T0000Z-250316T1200Z/ Dickenson-Buchanan- Including the cities of Grundy, Clintwood, and Vansant 742 AM EDT Sun Mar 16 2025 ...WIND ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... While gusty winds of 25 to 35 mph remain possible today, the stronger gusts have moved out of the area. Therefore, the Wind Advisory is being allowed to expire. $$ WVZ033-034-515>519-521-524-525-161500- /O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1500Z/ McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-Southeast Fayette-Northwest Nicholas-Northwest Webster- Southeast Pocahontas-Northwest Randolph- Including the cities of Marlinton, Webster Springs, Oceana, Meadow Bridge, Elkins, Welch, Gary, Summersville, Pineville, Craigsville, Cowen, Fayetteville, Bradley, Birch River, Mullens, Sophia, Beckley, Montgomery, Holly River State Park, Prosperity, War, and Oak Hill 742 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Northwest Randolph, Northwest Webster, Southeast Pocahontas, Northwest Fayette, Northwest Nicholas, Northwest Raleigh, Southeast Fayette, Southeast Raleigh, McDowell, and Wyoming Counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ WVZ520-522-523-526-161800- /O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 742 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northwest Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ RPY
894 WWUS71 KRLX 161439 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1039 AM EDT Sun Mar 16 2025 WVZ033-034-515>519-521-524-525-161545- /O.EXP.KRLX.WI.Y.0006.000000T0000Z-250316T1500Z/ McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-Southeast Fayette-Northwest Nicholas-Northwest Webster- Southeast Pocahontas-Northwest Randolph- Including the cities of Marlinton, Webster Springs, Oceana, Meadow Bridge, Elkins, Welch, Gary, Summersville, Pineville, Craigsville, Cowen, Fayetteville, Bradley, Birch River, Mullens, Sophia, Beckley, Montgomery, Holly River State Park, Prosperity, War, and Oak Hill 1039 AM EDT Sun Mar 16 2025 ...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... While gusty winds of 30 to 40 mph remain possible today, the stronger gusts have moved out of the area. Therefore, the Wind Advisory is being allowed to expire. $$ WVZ520-522-523-526-161800- /O.CON.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 1039 AM EDT Sun Mar 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Northwest Pocahontas, Southeast Randolph, Southeast Webster, and Southeast Nicholas Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our Facebook and Twitter pages. && $$ RPY
225 WWUS71 KRLX 161741 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 141 PM EDT Sun Mar 16 2025 WVZ520-522-523-526-161845- /O.EXP.KRLX.WI.Y.0006.000000T0000Z-250316T1800Z/ Southeast Nicholas-Southeast Webster-Northwest Pocahontas- Southeast Randolph- Including the cities of Richwood, Snowshoe, and Harman 141 PM EDT Sun Mar 16 2025 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... While gusty winds outside of thunderstorms of 30 to 40 mph remain possible today, the stronger non thunderstorm gusts have moved out of the area. Therefore, the Wind Advisory is being allowed to expire. $$ RPY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:20 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 15, 1:20 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 120 AM EDT Sat Mar 15 2025 .SYNOPSIS... Very mild and mainly dry through tonight. A strong low pressure system will impact the area this weekend, with strong, heavy thunderstorms possible. && .NEAR TERM /THROUGH TODAY/... As of 1100 PM Friday... Freshened up temperatures for tonight based on current observations. Otherwise, no significant changes made at this time. As of 420 PM Friday... Relative humidity and dewpoints have been trending lower than anticipated this afternoon. Have updated dewpoint and RH grids to reflect these observations. As of 215 PM Friday... A warm front slowly lift north across the area this afternoon as the pressure gradient tights up some. This will result in an increase in gusty winds this afternoon and evening. A Special Weather Statement has been issued until 8 PM this evening, due to gusty winds and dry conditions posing a threat for wildfire spread. The pressure gradient increases later tonight as a low pressure system moves east across the Great Lakes region into Saturday. Meanwhile, the local area will stay within the warm sector of the storm, where scattered to numerous showers and thunderstorms are expected. Therefore, expect gusty winds up to 30 mph possible within any shower or storm that develops on Saturday. Stronger storms will be able to mix down stronger winds aloft, to produce surface damaging wind gusts along their path. CAMs guidance suggests a line of discrete thunderstorms arriving to southeast OH around 8 AM Saturday morning. Other guidance suggests this line loosing its momentum as it approaches the area, with most of the line dissipating as it reaches the OH River Saturday morning. However, uncertainty exist on how strong or severe these storm will be as they arrive, and how long would they survive as they move east into WV. SPC has lowered the outlook to a marginal risk for severe thunderstorms for the entire area, except for SW Virginia where a slight risk remains in place. Models show a possible lull in precipitation after the first batch of convection Saturday morning, but a second impulse will come along with a cold front to bring the bulk of precipitation amid increasing dynamics, southwest flow and moisture Saturday afternoon and evening. WPC has outlooked portions of the area under a marginal risk for excessive rainfall. Expect breezy southerly winds through much of Saturday with gusts generally 20 to 30 mph. Increase in south southwest flow will bring mild temperatures and dew points hovering in the 40s/50s on Saturday. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... As of 205 PM Friday... Strong early spring system to affect our area in the short term period. As we move into late Saturday evening, a shortwave lifting northeast towards the area will generate a surface low that will move northeast along the front to our west/lower Ohio Valley region, bringing a renewed threat for thunderstorms to our area, mainly very late Saturday night or even Sunday. There is still quite a bit of uncertainty concerning the severe threat this weekend, and recent model trends even seem to be pushing the threat more into the Sunday time period for much of the CWA, versus Saturday night, as the low and front progress eastward. Any storms late Saturday night that are able to work their way into our region will be dealing with limited/virtually nonexistent instability. However, there is still the threat for severe weather late Saturday night/early Sunday due to the overall strong dynamics associated with the system, with damaging winds, or even a brief tornado threat. SPC has trimmed back the slight risk from almost the entire CWA from previous forecast for the 12Z Saturday through 12Z Sunday time frame, and most of the CWA is now only in a marginal risk. As we progress into Sunday, will see a continued threat for severe as the system/front progresses eastward, with our eastern zones more at risk. Instability looks to be rather weak on Sunday, but the tornado and wind threat will continue. Large hail will likely be less of a threat. Heavy rainfall is still expected with these storms due to the high moisture content air transported into the region on strengthening winds. There could be localized flooding issues in heavier downpours, but widespread flooding is not anticipated at this time. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 205 PM Friday... Looking like there is the potential for showers to continue late Sunday night into early Monday, particularly across the mountainous counties as trough pushes east through the region and northwesterly upslope flow takes hold. Otherwise, next week looks to start off dry across the area with surface high pressure in control, along with gradually warming temperatures as upper heights steadily build across the area. In addition, it will be quite dry, with afternoon RH values looking to dip into at least the 20 percent range again, along with gusty winds taking hold as we move into Tuesday and beyond, leading to drying of fuels. Another front and upper trough look to sweep across the area by middle to late next week. This will create yet another chance for showers and thunderstorms. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... As of 120 AM Saturday... A complex low pressure system is set to anticipated to bring several rounds of showers and thunderstorms within the TAF period. Preceding the arrival of precipitation, winds aloft have increased with the arrival of a strong LLJ. KRLX VAD wind profile depicts anywhere between 40 to 50kts parked around 2,000ft AGL, with the lack of nocturnal inversion to shield some of these winds from mixing down to the surface early this morning. Will maintain the combination of gusty surface winds and LLWS aloft as both will provoke challenging flight conditions this morning. The first round of showers and storms are set to arrive shortly after 12Z this morning as a line of convection travels overnight through the Ohio Valley. The longevity of these storms remains uncertain at this time, as some models anticipate activity to weaken and decay before arriving while others show this line driving into our western terminals and promoting brief flight restrictions. This initial line is then set to lift northward late in the morning, and could promote a brief stint of quieter radar activity for the afternoon. Non-thunderstorm wind gusts will be ongoing throughout the day across all terminals. The main line of storms will then arrive late this evening into the overnight hours along a cold front. This line will press eastward through the conclusion of the valid TAF period, and can be seen mentioned within PROB30 groups at each terminal for late tonight. Winds remain strong throughout the profile overnight, maintaining mention of LLWS after sunset. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Extent of LLWS may vary from the forecast. Onset time and extent of rain/storms may also vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE SAT 03/15/25 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z SUNDAY... IFR possible in rain and storms late Saturday night into Sunday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/SL NEAR TERM...ARJ/JLB SHORT TERM...SL LONG TERM...SL AVIATION...MEK
Hazardous weather outlook, Mar 14, 4:04 AM EDT, 22 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 404 AM EDT Fri Mar 14 2025 KYZ102-103-105-VAZ003-004-WVZ005-013-024>026-033-034-150815- Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Mingo-Logan- Boone-McDowell-Wyoming- 404 AM EDT Fri Mar 14 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia, and portions of southern and western West Virginia. .DAY ONE...Today and Tonight. Very warm and dry conditions combined with gusty winds will result in an increased risk for wildfire spread this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe thunderstorms will be possible, mainly Saturday afternoon and Saturday night. The primary threat will be damaging winds, but a brief tornado spin-up cannot be ruled out. In addition, locally heavy rainfall is possible late Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040- 515>526-150815- Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler- Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 404 AM EDT Fri Mar 14 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...Today and Tonight. Very warm and dry conditions combined with gusty winds will result in an increased risk for wildfire spread this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe thunderstorms will be possible, mainly Saturday afternoon and Saturday night. The primary threat will be damaging winds, but a brief tornado spin-up cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:26 AM EDT | Special Weather Statement | RLX | Jackson, Wirt | 49 min |
| Mar 15, 9:34 AM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wirt | 41 min |
| Mar 15, 9:56 AM EDT | Special Weather Statement | RLX | Kanawha, Roane | 49 min |
| Mar 15, 10:13 AM EDT | Special Weather Statement | RLX | Doddridge | 47 min |
Nearby
Wind Advisories in West Virginia, 2025Wind Advisories in Virginia, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.